3 Very Important Questions about 3 very Important Children
I have posted before concerning obsessive/compulsive disorder.
This same 4 year old child is now obsessed with her hair. She hated
it being even near her face. It was short but had to cut even shorter.
Now, she constantly cries to have her hair brushed because it looks
"Nappy" Her words, not mine. She still has the same problems as in the last post.
I also would like to know what help there is out there for a 16 year old
girl who is about 5'5" and weighs 267 and 1/2 lbs.? She has a
very large frame and carries it well, but needs help drastically.
However we are a family of very moderate means. Also extreme obesity
and even morbid obesity runs in our family. I am 2 inches shorter
and weigh 1/2 ounce more. I hve gastric stapling and am still fat.
I accept myself but want better for my child. My 3 other children are
of average to mediun size.
My close friend has a 6 yr. old grand son who is extremely hyper with
some learning problem due to this. He is taking ritilan and is on a fairly high
dose. He now is experiencing severe eye twitches. Is the ritilan causing it and
why? What can be done to help? One school turned him away at one time due to the fact
that he was unmanagable because of the ADHD. Please help us if you can. We
think that the medication may be causing it and realize that if
he is taken off of it then it could hinder him from receiving the education
that he deserves. Thank You.
Let me respond to each of your three concerns:
(a) Relative to your 4-year-old, her behavior appears to reflect more than the finicky, particular behavior not uncommon in such pre-schoolers. As I mentioned before, it would be wise to obtain an evaluation by a child mental health clinician. Check with your daughter's pediatrician about how you could secure such an evaluation. With such help, the nature of the behavior can be clarified: normal spectrum (probably not) vs. temperament/disposition vs. emotional disorder. The clinician will be able to offer you guidance about sensible ways to interact with your daughter. With older children who display OCD, medication can be employed, but this is not very likely with a child as young as your daughter.
(b) Relative to your 16-year-old, you are certainly correct in regarding her weight as a problem, even if she carries it well. At the very least, her weight poses a number of medical risks. She should be evaluated re: possible underlying medical problems (e.g., endocrine disorder, metabolic disorder) and possible psychological condition that may be resulting in compulsive overeating. The family history of obesity will be of particular interest when she is evaluated. She will also be able to obtain the guidance of a nutritioninst to help her with sensible eating, regardless of the ultimate diagnosis. Do you have health insurance? Check with your regular doctor for guidance about how to proceed. Your family's moderate means should not be an impediment to seeking help. In all likelihood, any treatment your daughter requires will be available.
(c) Relative to your friend's 6-year-old grandson, his eye twitching probably is of some concern. One of the possible side effects of Ritalin is the development of motor tics (involuntary muscle movements), usually of the facial muscles. If this is the case, the medication will likely be discontinued and the youngster can be started on a different stimulant medication to assist him with his hyperactivity (and any other symptoms of Attention-Deficit/Hyperactivity Disorder - e.g., inattention, impulsivity) he may display.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.